Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Lubbock, TX

April 23, 2007Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 9:45 PM CDT for Kent County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Apr 23, 2007, 10:45 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Kent County, TX

The radar

The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 10:22 PM CDTHAIL 1Girard, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 240245
SVRLUB
TXC263-240345-
/O.NEW.KLUB.SV.W.0076.070424T0245Z-070424T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
945 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KENT COUNTY IN NORTHWEST TEXAS.

* UNTIL 1045 PM CDT

* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 21 MILES WEST OF GIRARD...OR ABOUT 23 MILES EAST
  OF POST...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE NORTHERN KENT COUNTY. THIS MAY AFFECT LOCATIONS ALONG FM 1081.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHWEST TEXAS.

LAT...LON 3338 10103 3319 10103 3333 10053 3339 10053

$$
1 follow-up statement
000 
WWUS54 KLUB 240305
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT MON APR 23 2007

TXC263-240345-
/O.CON.KLUB.SV.W.0076.000000T0000Z-070424T0345Z/
KENT TX-
1003 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN KENT COUNTY...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OR LARGER.  THIS STORM WAS LOCATED 10 
MILES SOUTHEAST OF KALGARY...OR ABOUT 20 MILES EAST OF POST...MOVING 
EAST AT 15 MPH.

THIS STORM IS ALSO BEGINNING TO SHOW INDICATIONS OF INCREASED ROTATION
AND A TORNADO WARNING MAY BE ISSUED.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS OF 
NORTHWESTERN KENT COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER IMMEDIATELY.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3339 10104 3320 10103 3333 10053 3339 10053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:43 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 23, 8:43 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT MON APR 23 2007

.UPDATE...
FOCUS FOR CONVECTION REMAINS OVER THE SOUTHEAST PART OF THE CWFA.
HAVE SHIFTED LIKELY POPS TO THAT REGION AND HAVE LOWERED POPS TO
SLIGHT CHANCE MENTION OVER THE NORTHEAST. SEVERE WORDING WILL
REMAIN THROUGH 06Z.

SECONDARY JET ENERGY WILL MOVE ACROSS THE REGION LATER TONIGHT
WHICH MAY SPARK ADDITIONAL THUNDERSTORM ACTIVITY AFTER MIDNIGHT.
WILL KEEP 06 TO 12Z GRIDS AS IS AND MONITOR SEVERE POTENTIAL
OVERNIGHT.

IN ADDITION...WIND AND DUST POTENTIAL LOOKING FORMIDABLE FOR
TOMORROW. THE ISSUANCE OF A WIND ADVISORY MAY BE LIKELY BY EARLY
TUESDAY MORNING.  KW

&&

.AVIATION...
INITIAL THUNDERSTORM ACTIVITY WILL NOT AFFECT TERMINALS KLBB OR
KCDS. WILL KEEP A CB IN THE KLBB TAF. KW

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  72  41  65  42 /  10  10  20  10   0
TULIA         53  74  42  64  44 /  20  10  20  10   0
PLAINVIEW     53  76  41  66  44 /  20  10  20  10   0
LEVELLAND     52  77  43  69  45 /  20  10  10  10   0
LUBBOCK       56  79  43  68  46 /  20  10  10  10   0
BROWNFIELD    54  80  45  71  47 /  20  10  10   0   0
CHILDRESS     62  82  51  67  46 /  40  10  10  10  10
SPUR          58  84  48  70  47 /  50  10  10  10   0
ASPERMONT     64  86  50  72  48 /  60  20  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ033>044.

&&

17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT MON APR 23 2007

TXZ021>044-241730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING
PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW
TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED
ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS
AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE
WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF
THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA
TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE
NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30
MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE
POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 23, 7:24 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
724 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             JUSTICEBURG             33.04N 101.20W
04/23/2007  E1.75 INCH       GARZA              TX   PUBLIC

&&

FB
Local storm report, Apr 23, 8:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             10 NE POST              33.29N 101.26W
04/23/2007  E1.00 INCH       GARZA              TX   LAW ENFORCEMENT

&&

FB
Local storm report, Apr 23, 9:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             2 SW POST               33.17N 101.41W
04/23/2007  E0.75 INCH       GARZA              TX   LAW ENFORCEMENT

&&

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza61 min
Apr 23, 8:44 PM CDTSevere Thunderstorm WarningLUBKent61 min
Apr 23, 9:15 PM CDTSevere Thunderstorm WarningLUBGarza60 min
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Apr 23, 10:06 PM CDTTornado WarningLUBKent54 min
Apr 23, 10:17 PM CDTSevere Thunderstorm WarningLUBDickens58 min
Apr 23, 11:01 PM CDTSevere Thunderstorm WarningLUBKent24 min
Apr 23, 11:15 PM CDTSevere Thunderstorm WarningLUBDickens45 min
Apr 23, 11:40 PM CDTSevere Thunderstorm WarningLUBMotley30 min
Apr 24, 3:26 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more16 hr
Apr 24, 3:45 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.